Document Detail


Transient transmural ischaemia during endobronchial laser treatment: possible coronary artery embolism.
MedLine Citation:
PMID:  18853597     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We report the case of a 51-year-old woman receiving endobronchial treatment with neodymium:yttrium garnet laser After 30 minutes of stable anaesthesia and laser treatment, sudden inferior myocardial ischaemia developed followed by haemodynamic collapse. Resuscitation with fluids, pressors, atropine and esmolol was successful, leading to rapid resolution of the ischaemia and full recovery. The sudden onset and time course of the ST segment elevation was consistent with coronary artery air embolism, as occurs occasionally during cardiac surgery. Systemic gas embolism during endobronchial laser treatment has been previously reported with poor outcomes and significant mortality. This complication can be avoided with awareness of the mechanism while appropriate monitoring may allow early detection and successful treatment.
Authors:
T P Haydon; R Claydon; A Hall
Related Documents :
11518197 - Recording locations in multichannel magnetocardiography and body surface potential mapp...
19889337 - Non-st-elevation acute myocardial infarction with normal coronary arteries: predictors ...
2042567 - Usefulness of st-segment changes in greater than or equal to 2 leads on the emergency r...
18549847 - Spectrum and significance of electrocardiographic patterns, troponin levels, and thromb...
6740447 - Recurrent coronary artery spasm in the billowing mitral leaflet syndrome (primary mitra...
24924917 - Heart remodeling and ischemia-reperfusion arrhythmias linked to myocardial vitamin d re...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Anaesthesia and intensive care     Volume:  36     ISSN:  0310-057X     ISO Abbreviation:  Anaesth Intensive Care     Publication Date:  2008 Sep 
Date Detail:
Created Date:  2008-10-15     Completed Date:  2009-01-14     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0342017     Medline TA:  Anaesth Intensive Care     Country:  Australia    
Other Details:
Languages:  eng     Pagination:  736-8     Citation Subset:  IM    
Affiliation:
Department ofAnaesthesia, Peter McCallum Cancer Centre, East Melbourne, Victoria, Australia.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adrenergic Agents / administration & dosage
Adrenergic beta-Antagonists / administration & dosage
Anti-Arrhythmia Agents / administration & dosage
Atropine / administration & dosage
Bronchoscopy / adverse effects*,  methods
Coronary Vessels
Diagnosis, Differential
Electrocardiography
Embolism, Air / complications*,  etiology
Ephedrine / administration & dosage
Female
Heart Rate / drug effects
Humans
Hypotension / drug therapy,  etiology
Laser Therapy / adverse effects*,  methods
Lung Neoplasms / secondary,  surgery*
Metaraminol / administration & dosage
Middle Aged
Monitoring, Intraoperative
Myocardial Ischemia / drug therapy,  etiology*
Ovarian Neoplasms / pathology*
Propanolamines / administration & dosage
Chemical
Reg. No./Substance:
0/Adrenergic Agents; 0/Adrenergic beta-Antagonists; 0/Anti-Arrhythmia Agents; 0/Propanolamines; 299-42-3/Ephedrine; 51-55-8/Atropine; 54-49-9/Metaraminol; 84057-94-3/esmolol

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Anterior ultrasound-guided superior hypogastric plexus neurolysis in pelvic cancer pain.
Next Document:  Acute myocarditis mimicking lateral myocardial infarction.